Alert archive / New Mexico / Wind Advisories in 2020
Wind Advisory 3, NWS Albuquerque, NM
NWS Albuquerque, NM issued this wind advisory at Jan 13, 2020, 2:42 AM MST for 13 counties in New Mexico. It took effect at Jan 13, 2020, 10:00 AM MST. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Jan 13, 2020, 2:42 AM MST (09:42 UTC)
- In effect from
- Jan 13, 2020, 10:00 AM MST
- Expired
- Jan 13, 2020, 8:00 PM MST
- In force
- 10 hr
- Issued by
- NWS Albuquerque, NM
Counties Chaves County, NM, Colfax County, NM, Guadalupe County, NM, Harding County, NM, Lincoln County, NM, Mora County, NM, Quay County, NM, Rio Arriba County, NM, San Miguel County, NM, Santa Fe County, NM, Taos County, NM, Torrance County, NM, Union County, NM
The radar
The Cannon AFB radar (KFDX), 150 km from the middle of the area, began a volume at 09:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 00:00Z, 9.7 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2433 m above ground
- 0-6 km bulk shear
- 73 kt
- 0-1 km storm-relative helicity
- 64 m²/s²
- 0-3 km storm-relative helicity
- 181 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
685 WWUS75 KABQ 130942 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 242 AM MST Mon Jan 13 2020 NMZ212>215-223-226>234-239-240-131800- /O.NEW.KABQ.WI.Y.0003.200113T1700Z-200114T0000Z/ Glorieta Mesa Including Glorieta Pass- Northern Sangre de Cristo Mountains- Southern Sangre de Cristo Mountains- East Slopes Sangre de Cristo Mountains-Central Highlands- South Central Mountains- Johnson and Bartlett Mesas Including Raton Pass- Far Northeast Highlands-Northeast Highlands-Union County- Harding County-Eastern San Miguel County-Guadalupe County- Quay County-Eastern Lincoln County-Southwest Chaves County- 242 AM MST Mon Jan 13 2020 ...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 5 PM MST THIS AFTERNOON... * WHAT...West winds 25 to 35 mph with gusts up to 50 mph expected. Stronger gusts to 55 mph likely over the peaks and along the east slopes of the Sangre De Cristo Mountains. * WHERE...The Sangre De Cristo Mountains east to the Texas and Oklahoma border, including the eastern highlands, the South Central Mountains, eastern Lincoln and southwest Chaves Counties. * WHEN...From 10 AM this morning to 5 PM MST this afternoon, peaking during the afternoon hours. * IMPACTS...Gusty winds could blow around unsecured objects. A few power outages are possible. Strong crosswinds on north to south oriented roadways will make travel difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorists should exercise caution while travelling. Sudden gusts of wind may cause you to lose control of your vehicle. Extra attention should be given to cross winds. Secure lightweight outdoor objects. && $$
3 follow-up statements
045 WWUS75 KABQ 131645 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 945 AM MST Mon Jan 13 2020 NMZ213>215-223-226-140000- /O.EXT.KABQ.WI.Y.0003.200113T1700Z-200114T0300Z/ Northern Sangre de Cristo Mountains- Southern Sangre de Cristo Mountains- East Slopes Sangre de Cristo Mountains-Central Highlands- South Central Mountains- 945 AM MST Mon Jan 13 2020 ...WIND ADVISORY NOW IN EFFECT UNTIL 8 PM MST THIS EVENING... * WHAT...West winds 25 to 35 mph with gusts up to 55 mph expected. Stronger gusts to 55 mph likely over the peaks and along the east slopes of the Sangre De Cristo and Sacramento Mountains. * WHERE...Sangre De Cristo and South Central Mountains, and the Central Highlands. * WHEN...Until 8 PM MST this evening. * IMPACTS...Gusty winds could blow around unsecured objects. A few power outages are possible. Blowing snow could also cause drops in visibility. Strong crosswinds on north to south oriented roadways will make travel difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorists should exercise caution while travelling. Sudden gusts of wind may cause you to lose control of your vehicle. Extra attention should be given to cross winds. Secure lightweight outdoor objects. && $$ NMZ212-227>234-239-240-140000- /O.CON.KABQ.WI.Y.0003.200113T1700Z-200114T0000Z/ Glorieta Mesa Including Glorieta Pass- Johnson and Bartlett Mesas Including Raton Pass- Far Northeast Highlands-Northeast Highlands-Union County- Harding County-Eastern San Miguel County-Guadalupe County- Quay County-Eastern Lincoln County-Southwest Chaves County- 945 AM MST Mon Jan 13 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... * WHAT...West winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Northeastern New Mexico north of I-40 to include the Johnson/Bartlett Mesas, eastern Lincoln and southwest Chaves Counties. * WHEN...From 10 AM this morning to 5 PM MST this afternoon, peaking during the afternoon hours. * IMPACTS...Gusty winds could blow around unsecured objects. A few power outages are possible. Strong crosswinds on north to south oriented roadways will make travel difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorists should exercise caution while travelling. Sudden gusts of wind may cause you to lose control of your vehicle. Extra attention should be given to cross winds. Secure lightweight outdoor objects. && $$
201 WWUS75 KABQ 132338 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 438 PM MST Mon Jan 13 2020 NMZ212-227>234-239-240-140045- /O.EXP.KABQ.WI.Y.0003.000000T0000Z-200114T0000Z/ Glorieta Mesa Including Glorieta Pass- Johnson and Bartlett Mesas Including Raton Pass- Far Northeast Highlands-Northeast Highlands-Union County- Harding County-Eastern San Miguel County-Guadalupe County- Quay County-Eastern Lincoln County-Southwest Chaves County- 438 PM MST Mon Jan 13 2020 ...WIND ADVISORY WILL EXPIRE AT 5 PM MST THIS AFTERNOON... Winds have begun to subside in the advisory area and will continue to lower this evening. Thus, the wind advisory will be allowed to expire at 500 pm MST. $$ NMZ213>215-223-226-140300- /O.CON.KABQ.WI.Y.0003.000000T0000Z-200114T0300Z/ Northern Sangre de Cristo Mountains- Southern Sangre de Cristo Mountains- East Slopes Sangre de Cristo Mountains-Central Highlands- South Central Mountains- 438 PM MST Mon Jan 13 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING... * WHAT...West winds 25 to 35 mph with gusts up to 50 mph expected. Stronger gusts to 55 mph likely over the peaks and along the east slopes of the Sangre De Cristo and Sacramento Mountains. * WHERE...Sangre De Cristo and South Central Mountains, and the Central Highlands. * WHEN...Until 8 PM MST this evening. * IMPACTS...Gusty winds could blow around unsecured objects. A few power outages are possible. Blowing snow could also cause drops in visibility. Strong crosswinds on north to south oriented roadways will make travel difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorists should exercise caution while travelling. Sudden gusts of wind may cause you to lose control of your vehicle. Extra attention should be given to cross winds. Secure lightweight outdoor objects. && $$
767 WWUS75 KABQ 140234 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 734 PM MST Mon Jan 13 2020 NMZ213>215-223-226-140345- /O.EXP.KABQ.WI.Y.0003.000000T0000Z-200114T0300Z/ Northern Sangre de Cristo Mountains- Southern Sangre de Cristo Mountains- East Slopes Sangre de Cristo Mountains-Central Highlands- South Central Mountains- 734 PM MST Mon Jan 13 2020 ...WIND ADVISORY WILL EXPIRE AT 8 PM MST THIS EVENING... West winds are diminishing across most of the area this evening therefore the Wind Advisory will be allowed to expire. Mountain waves along the east slopes of the central mountain chain tonight will allow periodic wind gusts up to 40 mph to continue through Tuesday morning. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this wind advisory went out at Jan 13, 2:42 AM MST, 0 minutes earlier.
Area forecast discussion, Jan 13, 2:42 AM MST, 0 minutes before
Area Forecast Discussion National Weather Service Albuquerque NM 242 AM MST Mon Jan 13 2020 .SYNOPSIS... A slight warming trend will start off the week, but breezy to windy conditions will persist along and east of the central mountain chain, particularly today where winds may gust as high as 50 mph. Cloud cover will begin to increase late Wednesday ahead of a system that could bring rain and snow to western and central New Mexico Thursday. Showers could linger into Friday, but the bigger impact will be strong winds Friday afternoon. There will be slight warming into the weekend, followed by another cold front to start off the week. && .DISCUSSION... SHORT TERM...(TODAY THROUGH TUESDAY)... Another fast-moving shortwave trough will move east across southern Colorado and northern New Mexico today, bringing stronger winds and a round of orographically forced precipitation to the northern mountains. Snow is still expected over the Tusas Mountains this morning into the afternoon hours, but advisory-type amounts will be relegated to the higher peaks. Will continue the advisory for now, but impacts will be limited at best. A Wind Advisory will be issued shortly for areas along and immediately east of the central mountain chain, including the east central and northeast plains. A few gusts may exceed warning threshold along the east slopes of the Sangres late today on the backside of the exiting shortwave trough. Otherwise, today will be warmer, especially across the eastern plains where downslope winds will play a role. The warming trend will continue into Tuesday, with daytime temperatures reaching 5-15 degrees above normal areawide. Breezy to locally windy conditions are forecast late Tuesday across the northeast quarter thanks in part to a deepening lee side trough. LONG TERM...(TUESDAY NIGHT THROUGH MONDAY)... Despite a backdoor cold front stretching across the east on Wednesday, temperatures remain 5 to 15 degrees above normal across the Land of Enchantment. But the main story will be the wet system arriving Thursday into Friday. An upper-level trough swinging through from the northwest will combine with a subtropical jet that will stream moisture into the area and increase the chance for rain and snow showers. Projected PWAT values show about 0.55 inches for the ABQ metro area, which is about 0.17 inches above the 90th percentile for mid-January. 700 mb temperatures stay on the positive side for Thursday, so snow levels will generally be 6500-7500 ft. The northern mountains may see a good 4-6", but given the recent upward trend in QPF by the GFS, wouldn't be surprised if these values become inflated. The upper-level trough will cross New Mexico Thursday night into Friday, dropping snow levels for any lingering rain and snow showers. There is some discrepancy in model guidance for temperatures for Thursday night, but generally kept temperatures on the warmer side, as CAA is not that strong. Drier air seeps into the state by Friday afternoon, but the jet overhead will likely increase winds to Wind Advisory levels, so will keep an eye on that. A low amplitude ridge will build for the weekend, increasing temperatures a few degrees mainly along the western and north-central portions of the state. However, a backdoor cold front Saturday will keep conditions cool across the east, but these locales will likely see warming by Sunday. Another cold front is possible Sunday into Monday, and thus, increased POPs mainly across the southwest high terrain. 11/31 && .FIRE WEATHER... Another shortwave trough will hit the area today, this time with stronger winds which will help vent rates to improve and be good to excellent. Elevated fire weather conditions are likely this afternoon across the eastern plains, where winds will exceed critical threshold and temperatures will be above normal. Vent rates will then trend down through mid week and be mostly poor by Wednesday despite a warming trend that will take daytime temperatures above normal areawide. Moisture advection Wednesday night into Thursday ahead of a potent upper level trough will result in a round of wetting precipitation that will progress east across the state. The trough will move overhead Friday, bringing strong winds and improved vent rates. A colder airmass will follow into the weekend and vent rates will be mostly poor. 31 && .AVIATION... 06Z TAF CYCLE Late tonight through Wednesday an upper level trough will pass eastward along the CO/NM border. The system will produce scattered to numerous snow showers across the northern mountains tonight and Monday, with scattered to isolated activity across the northwest plateau late tonight into early Wednesday morning. The Chama, Dulce and Angel Fire areas will accumulate a few to 4 inches of snow, with higher amounts in the Tusas Mountains. The upper trough will also steer a strong jetstream over the state, while a surface trough develops in the lee of the southern Rockies, causing strong winds to develop on Monday in the mountains and also east of the central mountain chain. The strong winds will weaken toward sunset. 11 && .PRELIMINARY POINT TEMPS/POPS... Farmington...................... 41 18 47 22 / 10 0 0 0 Dulce........................... 36 12 43 14 / 30 0 0 0 Cuba............................ 40 19 45 21 / 10 0 0 0 Gallup.......................... 45 13 52 18 / 0 0 0 0 El Morro........................ 44 14 50 18 / 0 0 0 0 Grants.......................... 47 12 53 17 / 0 0 0 0 Quemado......................... 48 21 54 22 / 0 0 0 0 Datil........................... 49 23 54 25 / 0 0 0 0 Glenwood........................ 57 30 61 31 / 0 0 0 0 Chama........................... 31 8 38 12 / 60 5 0 0 Los Alamos...................... 41 25 45 27 / 10 0 0 0 Pecos........................... 43 26 48 28 / 5 0 0 0 Cerro/Questa.................... 34 13 40 18 / 20 0 0 0 Red River....................... 28 16 35 19 / 30 5 0 0 Angel Fire...................... 30 12 37 15 / 20 5 0 0 Taos............................ 37 11 43 17 / 10 0 0 0 Mora............................ 43 24 51 28 / 0 0 0 0 Espanola........................ 46 20 49 25 / 10 0 0 0 Santa Fe........................ 43 24 47 26 / 5 0 0 0 Santa Fe Airport................ 45 19 49 24 / 0 0 0 0 Albuquerque Foothills........... 49 28 51 32 / 0 0 0 0 Albuquerque Heights............. 51 26 53 31 / 0 0 0 0 Albuquerque Valley.............. 54 23 55 28 / 0 0 0 0 Albuquerque West Mesa........... 52 26 54 28 / 0 0 0 0 Los Lunas....................... 55 20 56 25 / 0 0 0 0 Rio Rancho...................... 51 26 53 28 / 0 0 0 0 Socorro......................... 59 27 60 29 / 0 0 0 0 Sandia Park/Cedar Crest......... 46 27 49 29 / 0 0 0 0 Tijeras......................... 47 26 51 29 / 0 0 0 0 Moriarty/Estancia............... 51 20 55 23 / 0 0 0 0 Clines Corners.................. 47 24 52 28 / 0 0 0 0 Gran Quivira.................... 50 28 54 30 / 0 0 0 0 Carrizozo....................... 55 32 59 35 / 0 0 0 0 Ruidoso......................... 53 34 58 36 / 0 0 0 0 Capulin......................... 48 22 57 26 / 0 0 0 0 Raton........................... 49 17 57 24 / 0 0 0 0 Springer........................ 51 19 58 24 / 0 0 0 0 Las Vegas....................... 50 22 57 27 / 0 0 0 0 Clayton......................... 58 25 62 29 / 0 0 0 0 Roy............................. 54 23 59 28 / 0 0 0 0 Conchas......................... 60 29 65 31 / 0 0 0 0 Santa Rosa...................... 59 28 64 32 / 0 0 0 0 Tucumcari....................... 63 30 67 34 / 0 0 0 0 Clovis.......................... 64 30 66 32 / 0 0 0 0 Portales........................ 65 29 67 33 / 0 0 0 0 Fort Sumner..................... 63 28 66 32 / 0 0 0 0 Roswell......................... 69 27 69 36 / 0 0 0 0 Picacho......................... 63 33 67 39 / 0 0 0 0 Elk............................. 62 32 65 38 / 0 0 0 0 && .ABQ WATCHES/WARNINGS/ADVISORIES... Wind Advisory from 10 AM this morning to 5 PM MST this afternoon for the following zones... NMZ212>215-223-226>234-239-240. Winter Weather Advisory until 4 PM MST this afternoon for the following zones... NMZ210. &&
Hazardous weather outlook, Jan 12, 8:24 PM MST, 6 hours 18 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Albuquerque NM 824 PM MST Sun Jan 12 2020 UPDATED FOR SNOW ACCUMULATION IN THE TUSAS MOUNTAINS LATE TONIGHT THROUGH MONDAY AFTERNOON NMZ201>241-131200- Northwest Plateau-Chuska Mountains-Far Northwest Highlands- Northwest Highlands-West Central Plateau-West Central Mountains- West Central Highlands-Southwest Mountains- San Francisco River Valley-Tusas Mountains Including Chama- Jemez Mountains-Glorieta Mesa Including Glorieta Pass- Northern Sangre de Cristo Mountains- Southern Sangre de Cristo Mountains- East Slopes Sangre de Cristo Mountains-Upper Rio Grande Valley- Espanola Valley-Santa Fe Metro Area- Middle Rio Grande Valley/Albuquerque Metro Area- Lower Rio Grande Valley-Sandia/Manzano Mountains Including Edgewood- Estancia Valley-Central Highlands-South Central Highlands- Upper Tularosa Valley-South Central Mountains- Johnson and Bartlett Mesas Including Raton Pass- Far Northeast Highlands-Northeast Highlands-Union County- Harding County-Eastern San Miguel County-Guadalupe County- Quay County-Curry County-Roosevelt County-De Baca County- Chaves County Plains-Eastern Lincoln County-Southwest Chaves County- San Agustin Plains and Adjacent Lowlands- 824 PM MST Sun Jan 12 2020 This hazardous weather outlook is for portions of north and central New Mexico. .DAY ONE...Tonight A disturbance will cross the northern mountains late tonight through Monday with a few to several inches of snow accumulation. The Tusas Mountains should wring out the most snow, where up to a half foot of snow is expected near and above Chama. .DAYS TWO THROUGH SEVEN...Monday through Saturday Monday, the heaviest snow accumulation in the Tusas Mountains will occur on Monday morning. From mid day through the afternoon, strong west and southwest winds are expected along and east of the central mountain chain. Gusts around 50 mph are expected. Both Gulf and Pacific moisture will move into the state Thursday and Friday. An upper level disturbance combined with the moisture will result in widespread rain and snow showers. Snow levels will be around 6500 to 7500 feet. The Northern Mountains, in particular, could pick up significant amounts of snow during the period. Additionally, look for westerly winds to increase again on Friday. Those with travel plans across northern and western New Mexico Thursday and Friday may encounter winter driving conditions, while high profile vehicles may have difficulty driving across the eastern plains. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. 44/34
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 12, 8:09 PM MST | Winter Weather Advisory | ABQ | Rio Arriba, Taos | 20 hr |
Nearby
Wind Advisories in New Mexico, 2020Every wind advisory in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.